Alert archive / Wisconsin / Gale Watches in 2011

Gale Watch 5, NWS Green Bay, WI

October 13, 2011

NWS Green Bay, WI issued this gale watch at Oct 13, 2011, 4:20 AM CDT. It took effect at Oct 14, 2011, 9:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 13, 2011, 4:20 AM CDT (09:20 UTC)
In effect from
Oct 14, 2011, 9:00 AM CDT
Expired
Oct 13, 2011, 3:37 PM CDT
In force
Issued by
NWS Green Bay, WI

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Oct 13, 3:52 AM CDT, 28 minutes earlier.

Area forecast discussion, Oct 13, 3:52 AM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
352 AM CDT THU OCT 13 2011

.SHORT TERM...TODAY/TONIGHT/FRIDAY. MAIN PLAYER DURING THIS
FORECAST PERIOD IS THE PASSAGE OF THE SLOW MOVING NEGATIVE TILTED
UPPER TROUGH. LEADING EDGE OF THE PCPN AT 09Z EXTENDED FROM EGV TO
AIG TO OSH...AND HAS NOT SHOWN MUCH MOVEMENT TO THE EAST
OVERNIGHT. LOCATIONS TO THE WEST OF THIS LINE CAN EXPECT ONGOING
SHOWERS TODAY. EXPECT SOME MOVEMENT OF THE SHOWERS INTO EAST
CENTRAL WISCONSIN THIS MORNING AS A VORT IN THE TROUGH WORKS FROM
IOWA INTO NORTHERN ILLINOIS THIS MORNING. HOWEVER A FEED OF
SLIGHTLY DRIER AIR FROM LOWER MICHIGAN INTO NORTHEAST WISCONSIN WILL
PROVIDE SOME RESISTANCE WITH THE PCPN REACHING THIS AREA THIS
MORNING SO WILL KEEP THE LOW END CHC POPS GOING THIS MORNING
BEFORE WIDESPREAD CAT POPS LATER TODAY AND CONTINUING INTO TONIGHT
BEFORE DIMINISHING FROM SOUTHWEST TO NORTHEAST TONIGHT.

SYSTEM PCPN FROM THE TROUGH MAY LINGER OVER FAR NORTHEAST
WISCONSIN FRIDAY MORNING BUT THE MAIN POTENTIAL WILL BE THE
INSTABILITY SHOWERS AS THE MID LEVEL CAA SETTLES INTO THE AREA.
WILL KEEP SLIGHT CHC OR CHC WORDING GOING ALL DAY BUT ANTICIPATE
THE BEST OPPORTUNITY WILL BE PEAK HEATING IN THE AFTERNOON AS THE
H5 TEMPS OF -20 TO -24 SETTLES.

INSTABILITY MINIMAL TODAY FOR THUNDERSTORMS. LIGHTNING DETECTION
DATA SUGGESTS ISOLATED STRIKES NEAR THE VORT OVER NORTHERN
ILLINOIS AND ANOTHER PIECE OF ENERGY OVER NORTHERN MINNESOTA EARLY
THIS MORNING. BUT TSRA POTENTIAL APPEARS TOO ISOLATED TO ADD
TODAY.

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY.

CHANCE FOR PRECIPITATION IS MAIN CONCERN DURING THIS PART OF THE
FORECAST.

WENT WITH CHANCE POPS IN THE EXTREME NORTHEAST PART OF THE
FORECAST AREA ON FRIDAY NIGHT AS BOTH THE SURFACE AND 500MB LOWS
EAST OF THE STATE CONTINUE TO MOVE AWAY FROM WISCONSIN. WEAK
RIDGING ON SATURDAY SHOULD KEEP THINGS DRY...BUT A FAST MOVING
SYSTEM IN THE LOW AMPLITUDE FLOW ALOFT IS EXPECTED TO BRING A
CHANCE FOR SHOWERS BACK TO THE SOUTHERN PART OF THE AREA ON
SATURDAY NIGHT. THE CHANCE OF SHOWERS SHOULD CONTINUE IN THE
SOUTHEAST PART OF THE FORECAST AREA ON SUNDAY AS THE SYSTEM
DEPARTS. A CHANCE FOR SHOWERS RETURNS TO THE AREA FOR MONDAY NIGHT
AND TUESDAY AS A STRENGTHENING SURFACE LOW PASSES SOUTH OF
WISCONSIN AND A 500MB TROUGH AXIS MOVES ACROSS THE AREA. HAVE A
SMALL AREA OF CHANCE POPS GOING IN THE EXTREME EAST ON TUESDAY
NIGHT AS THE SYSTEM DEPARTS...THEN ONLY SLIGHT CHANCE POPS AT
MOST FOR THE REST OF THE FORECAST PERIOD.

TEMPERATURES SHOULD BE NEAR OR A LITTLE BELOW NORMAL FOR THE END
OF THIS WEEK INTO THE FIRST HALF OF NEXT WEEK.
&&

.AVIATION...WIDESPREAD IFR CIGS AND MVFR VSBYS TO SPREAD OVER THE
AREA TODAY INTO TONIGHT AS SHOWERS MOVE FROM WEST TO EAST OVER
THE REGION. A FEW SHOWERS MAY PRODUCE LIFR CIGS AND IFR VSBYS AT
TIMES.
&&

.MARINE...POTENTIAL SCA CRITERIA TO BE MET FRIDAY INTO SATURDAY AS
CAA ON NORTHWEST WINDS INCREASE OVER THE RELATIVE WARMER WATERS.
COORDINATED A GALE WATCH FOR THE NORTHERN PART OF THE BAY WITH THE
NWS MQT OFFICE...WITH THE PRIMARY FOCUS OF GALE FORCE GUSTS AT THE
DEATHS DOOR PASSAGE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDH/MG
Hazardous weather outlook, Oct 12, 2:50 PM CDT, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
250 PM CDT WED OCT 12 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-132000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
250 PM CDT WED OCT 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT...MAINLY
WEST OF A LINE FROM IRON MOUNTAIN TO CHILTON. NONE OF THESE STORMS
ARE EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE INTO THURSDAY AS
AN OCCLUDED FRONTAL BOUNDARY MOVES THROUGH THE REGION. ONCE
AGAIN...NONE OF THESE STORMS ARE FORECAST TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-132000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
250 PM CDT WED OCT 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH WEDNESDAY

A DEVELOPING AREA OF LOW PRESSURE OVER THE GREAT LAKES REGION WILL
RESULT IN BLUSTERY WEST TO NORTHWEST WINDS FRIDAY INTO SATURDAY.
WIND GUSTS COULD REACH SMALL CRAFT ADVISORY LEVELS DURING THIS
TIME WITH A FEW GUSTS APPROACHING GALE FORCE TOWARD OPEN WATERS
BEYOND 5 NAUTICAL MILES FROM SHORE.

AK/TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 4:20 AM CDTSmall Craft AdvisoryGRB24 hr
Oct 13, 3:37 PM CDTGale WarningGRB51 hr

Nearby

Gale Watches in Wisconsin, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.